Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 13, 2012Pike County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 13, 2012, 8:35 PM EDT for Pike County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 8:35 PM EDT (00:35 UTC)
Expired
Jul 13, 2012, 9:00 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Pike County, GA

The radar

The Atlanta radar (KFFC), 25 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1892 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WWUS82 KFFC 140035
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT FRI JUL 13 2012

GAZ056-067-068-140100-
835 PM EDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN SPALDING...PIKE
AND MERIWETHER COUNTIES UNTIL 900 PM EDT...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WILLIAMSON...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS OF 40 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS 
SPALDING...PIKE AND MERIWETHER COUNTIES THROUGH 900 PM EDT. SOME 
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE 
ZEBULON...CONCORD...HILLTOP...WILLIAMSON...ROVER...HOLLONVILLE AND 
ZETELLA.

&&

LAT...LON 3315 8455 3324 8450 3326 8438 3318 8424
      3300 8448
TIME...MOT...LOC 0034Z 132DEG 11KT 3317 8433

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 7:59 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 13, 7:59 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT FRI JUL 13 2012

.PREV DISCUSSION... /ISSUED 300 PM EDT FRI JUL 13 2012/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AMPLE MOISTURE REMAINS IN PLACE OVER THE REGION FOR WIDESPREAD
CONVECTION THE REMAINDER OF THE AFTERNOON INTO THE EVENING. AN
ESSENTIALLY MOIST ADIABATIC 12Z SOUNDING INDICATES A LOW RISK FOR
SEVERE STORMS...BUT A CONTINUING MODERATE TO HIGH RISK FOR LOCALLY
HEAVY RAINFALL. HEAVIEST AMOUNTS SHOULD REMAIN WIDELY SCATTERED AND
RANDOM ENOUGH TO PRECLUDE ANY KIND OF FLOOD WATCH THROUGH TONIGHT. I
AM CARRYING LIKELY POPS INTO THE EARLY EVENING AREA WIDE AND TAPERING
THEM TO BELOW SLIGHT CHANCE BY THE EARLY MORNING HOURS.

MEDIUM RANGE MODELS CONTINUE TO SHOW HIGH PRESSURE BUILDING INTO THE
REGION THROUGH THE PERIOD. AT THE LOWER LEVELS...THE WESTERN
ATLANTIC RIDGE BUILDS WESTWARD PUSHING THE BETTER MOISTURE THAT HAS
LINGERED ACROSS THE STATE FOR THE PAST SEVERAL DAYS NORTH AND WEST
OF THE FORECAST AREA. IN THE UPPER LEVELS THE WESTERN ATLANTIC RIDGE
AND THE CENTRAL U.S. RIDGE BUILD WEST AND EAST RESPECTIVELY...
BRIDGING ACROSS THE STATE THROUGH THE WEEKEND. MET AND MAV MOS
GUIDANCE SHUTS PRECIPITATION DOWN TO SLIGHT CHANCE OR LESS BY
SATURDAY INTO SUNDAY...BUT THE RIDGE DOES NOT SEEM QUITE STRONG
ENOUGH TO SHUT DIURNAL CONVECTION OFF COMPLETELY...ESPECIALLY
CONSIDERING THE RELATIVELY MOIST SOIL MOISTURES WE WILL HAVE IN
PLACE DUE TO THE RECENT RAINFALL. THIS MOISTURE COMBINED WITH STRONG
SURFACE HEATING SHOULD GENERATE SCATTERED CONVECTION EACH
AFTERNOON...LINGERING INTO THE EARLY EVENINGS. INSTABILITY WILL NOT
BE SPECTACULAR...BUT ISOLATED SEVERE STORMS CANNOT BE RULED OUT
COMPLETELY LATE SATURDAY AFTERNOON AND EARLY SATURDAY EVENING.

20

LONG TERM /SUNDAY THROUGH FRIDAY/...
NO CHANGES PLANNED OTHER THAN MOS POPS SEEM LOW FOR SUNDAY EVEN WITH
THE RIDGE BUILDING. WILL RUN WITH 30 PERCENT ACROSS THE BOARD FOR
AFTERNOON SHOWERS AND THUNDERSTORMS. BDL

MODELS AGREE ON UPPER RIDGE BUILDING WEST FROM THE ATLANTIC. RIDGING
CONTINUES INTO THE FIRST OF THE WEEK BUT RIDGE FLATTENS OUT SOME MID
WEEK AS A TROUGH DEEPENS ACROSS SOUTHERN CANADA. VARYING AMOUNTS OF
MOISTURE REMAIN UNDER THE RIDGE BUT NO ORGANIZED DYNAMICS...SO A
MAINLY DIURNAL PATTERN OF CHANCE OR SLIGHT CHANCE POPS EACH DAY
STILL SEEMS REASONABLE. MAX TEMPERATURES MOSTLY IN THE 90S THROUGH
THE PERIOD. 41

AVIATION...
&&

.AVIATION...
00Z UPDATE...
WE CONTINUE TO SEE ISOLATED CONVECTION ACROSS PORTIONS OF THE
AREA...SO WILL CONTINUE TEMPO TSRA ESPECIALLY FOR METRO TAFS
THROUGH 02Z. SHOULD SEE A DIMINISHING TREND THEREAFTER...BUT
EXPECT IFR CIGS TO DEVELOP ONCE AGAIN OVERNIGHT. CIGS SHOULD LIFT
BY MIDMORNING WITH ISOLATED TO SCATTERED TSRA DEVELOPING AGAIN
LATE AFTERNOON. EXPECT COVERAGE TO BE LESS ON SATURDAY THAN TODAY.
GENERALLY E-SE WINDS THROUGH THE PERIOD EXCEPT WITHIN THE
INFLUENCE OF OUTFLOW BOUNDARIES.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON CONVECTION THIS EVENING.
HIGH ON WINDS...EXCEPT NEAR OUTFLOW BOUNDARIES.
HIGH ON IFR CIGS...MEDIUM ON TIMING AND LIFTING...LOW ON POTENTIAL
LIFR CIGS.
MEDIUM ON CONVECTION ON SATURDAY.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  89  70  93 /  60  30  20  30
ATLANTA         72  88  72  91 /  70  30  20  30
BLAIRSVILLE     66  87  65  87 /  80  40  20  30
CARTERSVILLE    69  90  68  92 /  80  40  20  30
COLUMBUS        73  91  73  93 /  40  30  20  30
GAINESVILLE     70  88  71  90 /  70  30  20  30
MACON           72  91  72  93 /  20  30  20  30
ROME            69  90  68  93 /  60  40  20  30
PEACHTREE CITY  69  89  67  91 /  60  30  20  30
VIDALIA         75  92  75  93 /  20  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....ATWELL
AVIATION...TDP
Hazardous weather outlook, Jul 13, 8:30 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 AM EDT FRI JUL 13 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
830 AM EDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH HEAVY RAIN AND LOCAL
FLOODING ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT.

.SYNOPSIS...
A SURFACE BOUNDARY WILL REMAIN ACROSS NORTH GEORGIA TODAY BUT
WEAKEN THROUGH TONIGHT. A VERY MOIST AND UNSTABLE AIR MASS WILL
PERSIST ACROSS THE AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE LOCAL FLOODING...
DAMAGING WINDS...FREQUENT LIGHTNING AND SMALL HAIL. THE MOST FAVORED
TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON THROUGH
TONIGHT.

.DISCUSSION...
THE SURFACE BOUNDARY COMBINED WITH DAYTIME HEATING...MODERATE
INSTABILITY AND ABUNDANT...DEEP...MOISTURE WILL PRODUCE SCATTERED
TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. WITH
CAPES INCREASING TO 1000 TO 2500...ISOLATED SEVERE STORMS ARE
POSSIBLE. DUE TO THE HIGH MOISTURE CONTENT OF THE AIR MASS...HEAVY
RAIN AND LOCAL FLOODING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY...AND ALSO THERE
REMAINS THE THREAT OF ISOLATED SEVERE STORMS ACROSS THE ENTIRE
REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 13, 7:24 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT FRI JUL 13 2012

GAZ070-140000-
724 PM EDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN LAMAR COUNTY
UNTIL 800 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOGGINS...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE BRIEF HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS LAMAR COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE REDBONE...JOHNSTONVILLE...BARNESVILLE...
GOGGINS...ALDORA...MILNER...LIBERTY HILL AND CHAPPEL MILL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3318 8422 3318 8413 3320 8412 3320 8409
      3305 8404 3300 8404 3296 8412 3299 8412
      3299 8416 3307 8425 3319 8424
TIME...MOT...LOC 2324Z 149DEG 10KT 3305 8411
Special weather statement, Jul 13, 7:35 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT FRI JUL 13 2012

GAZ048-057-140000-
735 PM EDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN NEWTON AND HENRY COUNTIES UNTIL 800 PM EDT...

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OLA...MOVING NORTHWEST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
NEWTON AND HENRY COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ROCKY PLAINS...OLA...MCDONOUGH AND OAK
HILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3353 8404 3361 8393 3344 8387 3342 8391
      3344 8392 3344 8393 3341 8398 3338 8398
      3336 8401 3345 8418
TIME...MOT...LOC 2335Z 148DEG 23KT 3343 8397
Local storm report, Jul 13, 7:41 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     LIGHTNING        PEACHTREE CITY          33.40N 84.58W
07/13/2012                   FAYETTE            GA   LAW ENFORCEMENT

            *** 2 INJ *** TWO PEOPLE WERE STRUCK BY LIGHTNING AT THE
            BATTERY BAY BOAT DOCKS IN PEACHTREE CITY BETWEEN 524 P.M.
            AND 530P.M. THEY WERE TRANSPORTED TO THE HOSPITAL.

&&

BGOODEN
Special weather statement, Jul 13, 7:49 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT FRI JUL 13 2012

GAZ058-140015-
749 PM EDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BUTTS COUNTY UNTIL 815 PM EDT...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR JACKSON TO SOUTH OF MCKIBBEN... AND
MOVING NORTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BUTTS COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE STARK...JACKSON...MCKIBBEN...JENKINSBURG...
WORTHVILLE AND FINCHERVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3328 8409 3331 8410 3331 8406 3336 8404
      3336 8401 3338 8398 3341 8398 3344 8392
      3337 8386 3331 8384 3326 8392 3320 8398
      3320 8412 3325 8412
TIME...MOT...LOC 2348Z 147DEG 9KT 3331 8396 3327 8402
          3316 8407
Special weather statement, Jul 13, 8:00 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT FRI JUL 13 2012

GAZ056-057-140030-
800 PM EDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SPALDING AND HENRY COUNTIES UNTIL 830 PM EDT...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LOCUST GROVE TO ORCHARD HILL...MOVING
NORTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SPALDING AND HENRY COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE ORCHARD HILL...LOCUST GROVE...
WALKER MILL...GRIFFIN...EXPERIMENT...HIGHLAND MILLS...BLACKSVILLE...
LUELLA AND TOWALAGA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3337 8426 3346 8417 3337 8400 3336 8404
      3331 8406 3332 8407 3330 8408 3330 8410
      3328 8409 3325 8412 3319 8412 3317 8414
      3318 8421 3324 8436
TIME...MOT...LOC 0000Z 136DEG 13KT 3334 8403 3325 8411
          3317 8419
Special weather statement, Jul 13, 8:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT FRI JUL 13 2012

GAZ056-067-068-140100-
835 PM EDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN SPALDING...PIKE
AND MERIWETHER COUNTIES UNTIL 900 PM EDT...

AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WILLIAMSON...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS OF 40 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
SPALDING...PIKE AND MERIWETHER COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ZEBULON...CONCORD...HILLTOP...WILLIAMSON...ROVER...HOLLONVILLE AND
ZETELLA.

&&

LAT...LON 3315 8455 3324 8450 3326 8438 3318 8424
      3300 8448
TIME...MOT...LOC 0034Z 132DEG 11KT 3317 8433

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:00 PM EDTSpecial Weather StatementFFCSpalding30 min
Jul 13, 8:05 PM EDTRiver Flood WarningFFCForsyth, Fulton3 hr
Jul 14, 5:49 AM EDTSpecial Weather StatementFFCTowns56 min
Jul 14, 6:20 PM EDTSpecial Weather StatementFFCMacon25 min
Jul 14, 7:15 PM EDTSpecial Weather StatementFFCUpson30 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.